Key result
Pregabalin linked to prolonged QT and recurrent syncope resolving upon drug discontinuation.
Why the study?
Prolongation of QT interval due to pregabalin has been shown in rats but no data is available in humans.
Case Report (n=1)
This is the first documented case of pregabalin-induced prolonged QT interval and syncope in humans.
Pregabalin may prolong QT in elderly patients; leaves open causality and generalizability.
Long QT syndrome may lead to fatal dysrhythmia. Prolongation of QT interval due to pregabalin has been shown in rats and no data is available in humans. We report a 80-year-old female patient using pregabalin. She was presented to emergency room with syncope attacks. Her admission electrocardiography demonstrated prolonged QT interval. After excluding the possible causes of the long QT syndrome, we attributed prolonged QT interval to pregabalin therapy. After discontinuation of pregabalin QT interval returned to normal range and patient experienced no further syncope attacks. It is first time for documentation of prolonged QT due to pregabalin in humans.
No takes yet. Share an insight, caveat, or question.
Adar et al. (2017) conducted a case report in Long QT syndrome and syncope (n=1). Pregabalin vs. Discontinuation of pregabalin was evaluated on Prolonged QT interval and syncope attacks. Pregabalin therapy was associated with prolonged QT interval and recurrent syncopal attacks in an 80-year-old woman, which resolved upon discontinuation of the drug.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: